Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

I'm So Tired


  • Please log in to reply
8 replies to this topic

#1 kiwimum03

kiwimum03

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 21 March 2007 - 10:09 PM

Hi all,

just keeping you updated on how I am going on the Prednisone and Plaquenil, well it has been 16 days, and I am soooo golly tired.

I feel like I have no strength at all, and I am having alot of hip and rib pain, go figure,in January when I was on the Prednisone I was flying (but that was 40mgs and now I only started on 10mgs), but I still thought 10mgs would do 'something'.

For the first few days, my fatigue 'seemed' to lift and I thought 'Aha!' here is the break I have been wanting, but alas it didn't last, actually I feel quite awful and I have so much fatigue and feel heavy.

I know my BP was high last week 160/100, so if on Monday it is still high, my general practitioner wants me off the Prednisone..........ugh.......I am not looking forward to tapering.

My hubby keeps telling me, just hang on and I will start to feel better soon, but honestly I feel much like how I did coming off the Prednisone last time, when I think I was in somewhat of an adrenal crisis (but without the vomitting and diarreah, but the lethargy, weakness etc).

And man, I just can't concentrate, to write this much has taken ages, my mother and hubby tell me things that I don't have a clue what they are talking about, although they said they spoke to me already.........perhaps I am losing my mind ;)

okay, gonna go sleep,

hugs,
Irene

#2 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 22 March 2007 - 01:14 AM

Hi Irene,
I am so sorry you are so tired and out of it right now. Hopefully it will kick in and you'll get some energy soon. I have two young girls and when I am too tired to function it makes life really difficult.

Please let us know if you will be staying on it or tapering and how your bp is.

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#3 Heidi

Heidi

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 573 posts

Posted 22 March 2007 - 02:08 AM

Hi Irene,

I am so sorry the Prednisone doesn't seem to be working for you and you are so tired. Prednisone never worked for me. The Plaquenil did...but it was a very gradual change and took several months. In another post I talked about how I have had to go off of my Celebrex for a short time and how much joint (and muscle) pain I am having now.....mostly my hips and knees. Maybe Celebrex would help you?? I really am surprised by how much pain it has seemed to control for me.

I do hope you get some relief soon!!

Warm wishes,
Heidi

#4 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 22 March 2007 - 02:57 AM

Irene,
I am so sorry you are so fatigued. Many people don't understand the kind of fatigue you are talking about. Whenever I tell people that fatigue is one of my problems they almost always say that they are tired too. If only they knew the kind of fatigue we mean. I :( I hope that you will start to feel better soon. :)
Nan

#5 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 22 March 2007 - 03:02 AM

Irene,
I think you're right that 10mg of prednisone isn't really enough to correct the fatigue. I'm not sure what the purpose of low dose prednisone is but I was one 5 mg for 3 years and I'm back there now. I was extremely fatigued until I got my IVIg infusions last week. That gave me a real kick. Now I just need to body to be able to take advantage it. <_<

I think Heidi has a good point about giving the plaquenil time. Drugs like that can take weeks and sometimes months to kick in and feel the difference. I certainly hope it kicks in soon for you and rids you of the pain and the fatique. In the meantime - there is nothing wrong with a afternoon nap!

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#6 RememberingToSmile

RememberingToSmile

    Silver Member

  • Members
  • PipPipPipPip
  • 104 posts

Posted 22 March 2007 - 05:36 AM

When I started Plaquenil, I was told it could take 8-12 weeks to kick in fully. I think it took about 8 weeks for me, although I started immunosuppressents at the same time, so it's hard to know what was doing what. I spent much of that time in bed or reading in a chair.

I agree with nan. It is hard for others to understand what this fatigue is unless they have gone through it.



Related... I've been on meds, including prednisone and plaquenil for the past year to treat my sclero/myositis symptoms. I thought the prednisone was mostly to address the muscle inflammation and plaquenil for the joint issues. I didn't think there was any specific medicine to improve the fatigue and it was just something we need to "wait out." I guess I need to clarify the treatment plan with my doctor at next visit. Is anyone on meds specifically for fatigue?

-RTS

#7 Heidi

Heidi

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 573 posts

Posted 22 March 2007 - 07:56 AM

Hi RTS,

My recollection (but I could be remembering incorrectly) is that the Plaquenil is used to target general internal inflammation and that this then reduces fatigue....

Warm wishes,
Heidi

#8 Gi Gi

Gi Gi

    Senior Bronze Member

  • Members
  • PipPipPip
  • 34 posts

Posted 22 March 2007 - 10:17 AM

Hi Irene,

Sounds like you are really having troubles right now. I am so sorry. :( I am on prednisone and I know what a help it can but the weight gain is awful!! Does your doctor think you will adjust over time? I wish I could zip some energy right over to you. :) Sorry it isn't that easy.
Your Friend,

Gi Gi

#9 kiwimum03

kiwimum03

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 22 March 2007 - 10:47 AM

Hi everyone,

thank you SO much for all your encouraging replies. I am basically on the Prednisone to help with a bit of the joint pain and fatigue until the Plaquenil kicks in.

He didn't want me on any higher than 10mgs, because last time I had alot of irregular heart beats.

Janey, what exactly are the infusions you get? I must read up on that.
I wonder that since I am not diagnosed yet, whether he is limited in what he gives me.

Luckily I am not putting on weight with the Prednisone, if anything my appetite is somewhat reduced, which is quite strange for me.
But since I already had Cushingnoid features before I started on the Prednisone, I am happy that more weight gain, is not accummulating!!!

You guys have really lifted my spirits this morning thank you so much!!!

I make a effort of 10 minutes of fun filled energy with the kids in the afternoon, I know that is not a long time, but they love it, and ten minutes is about my limit for pre-school playing right now.

Big hugs,
Irene